MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-080-120-P6
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 5.5x80mm supera self-expanding stent system (sess) was advanced, and the stent was partially deployed.In order to fully deploy the stent, two armada 14 (2.5x200 and 3x200) percutaneous transluminal angioplasty catheters were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment difficulty was not confirmed as the stent was not returned and had already been fully deployed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar complaints.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the distal sheath of the delivery system was entrapped or bent within the anatomy preventing the ratchet from engaging the stent during the final deployment stroke resulting in difficulty deploying; however, this could not be confirmed.The unexpected medical intervention was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: the device was returned.H6: type of investigation code 4114 was removed.H6: investigation conclusions code 67 was removed.H6: component code 4755 removed.
 
Event or Problem Description
It was reported that a 5.5x80mm supera self-expanding stent system (sess) was advanced, and the stent was partially deployed.In order to fully deploy the stent, two armada 14 (2.5x200 and 3x200) percutaneous transluminal angioplasty catheters were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the procedure was performed to treat a lesion in the superficial femoral artery.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned as the stent remains in the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported deployment difficulty.It may be possible that the distal sheath of the supera delivery system was entrapped or restricted in the anatomy such that the ratchet efficiency was compromised; however, this could not be confirmed.The two armada catheters used to complete the procedure is likely due to procedural circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12101359
Report Number2024168-2021-05650
Device Sequence Number4723577
Product Code NIP
UDI-Device Identifier08717648226106
UDI-Public08717648226106
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberS-55-080-120-P6
Device Catalogue NumberS-55-080-120-P6
Device Lot Number0010761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/08/2021
08/26/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/22/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;